Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 141, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2005, 10:28 PM CDT for Wagoner County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 10:28 PM CDT (03:28 UTC)
- Expired
- May 13, 2005, 11:02 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 140329
SVRTSA
OKC145-140430-
/O.NEW.KTSA.SV.W.0141.050514T0328Z-050514T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1130 PM CDT
* AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS CENTERED 3 MILES NORTH OF
STONEBLUFF...MOVING EAST NORTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COWETA AND
WAGONER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3596 9577 3586 9581 3596 9528 3607 9519
3609 9548
$$2 follow-up statements
000
WWUS54 KTSA 140347
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT FRI MAY 13 2005
OKC145-140430-
/O.CON.KTSA.SV.W.0141.000000T0000Z-050514T0430Z/
WAGONER OK-
1046 PM CDT FRI MAY 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
WAGONER COUNTY...
AT 1045 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. ONE STORM WAS LOCATED 11 MILES WEST OF WAGONER. THE OTHER
STORM WAS LOCATED 4 MILES NORTHWEST OF WAGONER. BOTH WERE MOVING
EAST NORTHEAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WAGONER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3599 9564 3589 9559 3596 9528 3607 9519
3609 9548
$$000
WWUS54 KTSA 140402
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CDT FRI MAY 13 2005
OKC145-140411-
/O.CAN.KTSA.SV.W.0141.000000T0000Z-050514T0430Z/
WAGONER OK-
1101 PM CDT FRI MAY 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR WAGONER COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THESE STORMS THROUGH 1130 PM.
LAT...LON 3599 9564 3589 9559 3596 9528 3607 9519
3609 9548
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:34 PM CDT, 54 minutes earlier.
Area forecast discussion, May 13, 9:34 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 934 PM CDT FRI MAY 13 2005 .DISCUSSION... MAIN COLD FRONT STILL OFF TO THE NORTH BUT OUTFLOW BOUNDARY EXTENDS FROM FAYETTEVILLE TO BRISTOW AND IS SLOWLY SAGGING SOUTH. CONVECTION IS INCREASING ALONG THIS BOUNDARY WITH ADDITIONAL STORMS APPROACHING THE AREA FROM THE WEST. DID LOWER POPS SOME ACROSS PARTS OF NORTHEAST OKLAHOMA BUT SHOWERS AND STORMS STILL LOOK LIKE ALMOST A SURE THING FURTHER SOUTH. WILL SEE A FEW SEVERE STORMS OVERNIGHT BUT IT DOES NOT LOOK LIKE A BIG OUTBREAK IN OUR AREA. ADJUSTED SKY CONDITION SOME TO SPEED UP THE CLEARING LATE TONIGHT AND SATURDAY MORNING. KEPT MINIMUM TEMPERATURES ABOUT AS FORECAST AS CONVECTIVE OUTFLOW COULD SEND THEM DOWN THAT LOW. IT IS POSSIBLE HOWEVER THAT READINGS MAY STAY A FEW DEGREES WARMER THAN FORECAST. NICE WEEKEND COMING UP ONCE WE GET RID OF THE STORMS EARLY IN THE MORNING. UPDATE COMING SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && FORECASTER ID= 5 PLATE
Hazardous weather outlook, May 13, 4:45 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 445 PM CDT FRI MAY 13 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 418 PM CDT FRI MAY 13 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....NORTH OF HIGHWAY 412 ONSET....AFTER 6 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS AFTERNOON. AREA AT GREATEST RISK...NORTH OF A FAYETTEVILLE TO OKEMAH LINE. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OF A FAYETTEVILLE TO OKEMAH LINE. ONSET...LATE THIS EVENING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. AREA AT GREATEST RISK...SOUTHEAST OF A FAYETTEVILLE TO OKEMAH LINE. DISCUSSION... THE SURFACE PATTERN IS MUDDLED WITH SEVERAL OUTFLOW BOUNDARIES ACROSS THE AREA. ONE BOUNDARY OF SIGNIFICANCE WAS LOCATED NEAR THE KANSAS-OKLAHOMA BOUNDARY. THIS MAY BE THE FIRST FOCUS OF SEVERE WEATHER ACROSS THE AREA INCLUDING POTENTIAL SUPERCELL THUNDERSTORMS. THE THUNDERSTORMS WILL BECOME MORE ORGANIZED AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTH. THE WEATHER SITUATION WILL SHIFT FROM SEVERE WEATHER TO HEAVY RAINFALL AS THE NIGHT PROGRESSES. AREAS IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL BE SUSCEPTIBLE FOR HEAVY RAINFALL. FLASH FLOODING WILL BE LIMITED DUE TO THE DRY SOIL CONDITIONS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE THUNDERSTORM ACTIVITY WILL END TOMORROW MORNING AS THE COLD FRONT EXITS THE AREA. SURFACE HIGH PRESSURE WILL BRING RELATIVELY COOL DAYS TO THE AREA SATURDAY...SUNDAY AND MONDAY. A WARM UP WILL ENSUE FOR THE REMAINDER OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
In the hours before
Special weather statement, May 13, 5:06 PM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT FRI MAY 13 2005 OKZ054>064-140500- CRAIG-CREEK-DELAWARE-MAYES-NOWATA-OSAGE-OTTAWA-PAWNEE-ROGERS- TULSA-WASHINGTON- 506 PM CDT FRI MAY 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 271 IN EFFECT UNTIL 12 MIDNIGHT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... CREEK... DELAWARE... MAYES... NOWATA... OSAGE... OTTAWA... PAWNEE... ROGERS... TULSA... WASHINGTON... THIS INCLUDES THE CITIES OF...JAY...PRYOR...TULSA... BARTLESVILLE...CLAREMORE...PAWHUSKA...NOWATA...PAWNEE...MIAMI... VINITA AND BRISTOW.
Special weather statement, May 13, 8:54 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT FRI MAY 13 2005
OKZ060-064-066-140245-
CREEK OK-OKMULGEE OK-TULSA OK-
854 PM CDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
SOUTHERN TULSA...CREEK AND OKMULGEE
AT 854 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES SOUTH OF BRISTOW TO LIBERTY...MOVING
NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...LIBERTY...PRESTON...BEGGS...BALD HILL...
HECTORVILLE...LEONARD...BIXBY...BRISTOW...SLICK AND MOUNDS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.Special weather statement, May 13, 9:41 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT FRI MAY 13 2005
OKZ068-140345-
CHEROKEE OK-
941 PM CDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 941 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF PEGGS...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OAKS...PEGGS AND SCRAPER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 13, 9:57 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
957 PM CDT FRI MAY 13 2005
OKZ060-140345-
TULSA OK-
957 PM CDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 957 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF BIXBY TO 5 MILES SOUTHWEST
OF LEONARD...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...LEONARD...BIXBY AND BROKEN ARROW.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 13, 10:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1023 PM CDT FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 3 N SHAMROCK 35.95N 96.58W
05/13/2005 0.88 INCH CREEK OK TRAINED SPOTTER
REPORTED BY SHAMROCK EM
&&
NMKSpecial weather statement, May 13, 10:23 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1023 PM CDT FRI MAY 13 2005
OKZ066-140430-
OKMULGEE OK-
1023 PM CDT FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 1023 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 15 MILES NORTHWEST OF BEGGS TO 17 MILES SOUTHWEST
OF BEGGS...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PRESTON...BEGGS...BALD HILL AND
HECTORVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 80 min |
| May 13, 9:28 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.